Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On a posteriori error estimates

Author: George Miel
Journal: Math. Comp. 31 (1977), 204-213
MSC: Primary 65J05
MathSciNet review: 0426418
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a sequence $ \{ {x_n}\} _{n = 0}^\infty $ in a normed space X converging to some $ {x^\ast} \in X$. It is shown that the sequence satisfies a condition of the type

$\displaystyle \left\Vert {{x^\ast} - {x_n}} \right\Vert \leqslant \alpha \left\Vert {{x_n} - {x_{n - 1}}} \right\Vert$

for some constant $ \alpha $ and every $ n \geqslant 1$, if the associated null sequence $ \{ {e_n}\} _{n = 0}^\infty ,{e_n} = {x^\ast} - {x_n}$ , is uniformly decreasing in norm or if it is alternating with respect to any ordering whose cone of positive elements is acute.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J05

Retrieve articles in all journals with MSC: 65J05

Additional Information

Keywords: A posteriori error estimates
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society